Addiction Survivors

Notices

Reply
Unread 01-25-2010, 10:57 PM   #1
katsupport
Junior Member
 
katsupport's Avatar
 
Posts: 4
Red face Twitches, Spasms, and Miserable from Joanie

Hello, all...
I am still writing for my sister Joanie, who is just finishing day nine of Suboxone. It started out really wonderful, but as the days passed, her anxiety kept mounting. Finally we called the Suboxone phone number and spoke with a nurse. She told us to call the doc right away, because abruptly stopping benzos after 21 years could place Joanie in "dire straits." Called the doc and she reluctantly said ok "1 mg" twice a day. Within 45 minutes the spasms, twitching, and nervousness was gone! So, there is the culprit...not the suboxone . That's good news! The second thing is Joanie's mood...she was becoming an uber-biatch and actually being hurtful in the things she said. All of that has gone away, as well. She stopped the Klonopin two nights before she went on Sub, so it was hard to differentiate between opiod withdrawal and benzo withdrawal.
Since the Klonopin stays in the system longer, she felt better immediately with the Sub. However, that was replaced four days later with ever-increasing symptomology. On another post, the discussion of Klonopin really helped, and Joanie was terrified she would go into respiratory failure (the real risk of mixing benzos and sub) until she started reading y'alls comments. Thank you for that.
She sees the doc on Thursday, so hopefully, she will have regained her sanity completely by then. What a ride this has been!!!!
__________________
Rejoice in this day, this moment. This is all we have.
katsupport is offline   Reply With Quote
Unread 01-25-2010, 11:14 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi katsupport, that's so good to hear that Joanie is doing better. Yes, stopping benzos cold turkey is never recommended. Hopefully now that that's under control, it will be a lot easier for her (and for you!) from here on out.

She's very lucky to have you as her sister and great support.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-29-2010, 12:15 AM   #3
murphyluvnlife
Senior Member
 
Posts: 133
Unhappy

My sub dr made me quit benzos cold turkey and it was awful!!
murphyluvnlife is offline   Reply With Quote
Unread 01-29-2010, 12:17 AM   #4
murphyluvnlife
Senior Member
 
Posts: 133
Default

Oh and welcome!!!
murphyluvnlife is offline   Reply With Quote
Unread 01-29-2010, 03:44 PM   #5
cferd
Senior Member
 
Posts: 352
Default

Glad your sister's Dr did the right thing. I agree, there are too many scary things about benzos and suboxone on the internet. Taken as they are intended, it is comletely safe. The problems, as I'm sure you know now, are when the two are shot up. Anything is pontentially dangerous when shot up anyhow, so that shouldn't be a surprise to people. Anyhow, I also am prescribed a benzo, I would only add that several hours should be placed between doses. Taking the two together or too closely can produce and altered state, I won't call it a high, but it will definately change how you feel. I made that mistake early on, it wasn't a good time.
cferd is offline   Reply With Quote
Unread 02-03-2010, 09:56 PM   #6
BIGsherm7272
Junior Member
 
Posts: 14
Default

My anxiety and depression is also getting worse as time goes on while on suboxone.....I am also having bad spasms that actually hurt me due to arthritis right before I fall asleep.....it keeps waking me up and prevents me from ever going to sleep
BIGsherm7272 is offline   Reply With Quote
Unread 02-04-2010, 04:29 PM   #7
theswan
Senior Member
 
Posts: 2,617
Default

I have had a horror story with benzos as well as 'Z" drugs (sleep pills like ambien)

I believe we all WD at diferent levels but for me was real hell for many months. The key is to taper like it is with all drugs. A switch to valium helped as it has a long halflife and eases WD for some.

God bless and good luck as one tapers the benzos

Glen
theswan is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 03:29 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors